advertisement
Question
Posted by: Viv | 2010-04-16

what really works

Dear Diet Doc,

I want to start on contraceptives, I know some of them have been reported as a cause for weight gain in many women. Do you have any advise as to what contraceptives I can take with little to no side effects of weight gain?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Viv
I presume you are referring to hormonal contraceptives? Now the problem is that all female hormone treatments (contraceptive and HRT) can either cause weight gain or weightloss depending on the reaction of the individual patient. This also applies to side-effects. I think you should sit down with your doctor or gynaecologist and discuss other methods of contraception and what side-effects can be expected with the specific pill the dr may prescribe for you. Then you will have to see if you are one of those women who does not gain weight on the pill, or not. If this should occur, then you must return to the dr and ask him/her to change your medication or type of contraception.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: DietDoc | 2010-04-17

Dear Viv
I presume you are referring to hormonal contraceptives? Now the problem is that all female hormone treatments (contraceptive and HRT) can either cause weight gain or weightloss depending on the reaction of the individual patient. This also applies to side-effects. I think you should sit down with your doctor or gynaecologist and discuss other methods of contraception and what side-effects can be expected with the specific pill the dr may prescribe for you. Then you will have to see if you are one of those women who does not gain weight on the pill, or not. If this should occur, then you must return to the dr and ask him/her to change your medication or type of contraception.
Best regards
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement